MAUDE Adverse Event Report: DEPUY SPINE INC SYMPHONY OCT SYSTEM POLYAXIAL SCREW DRIVER SHAFT X20, SHORT; SCREWDRIVER

DEPUY SPINE INC SYMPHONY OCT SYSTEM POLYAXIAL SCREW DRIVER SHAFT X20, SHORT; SCREWDRIVER
Catalog Number 202000156
Medical Device Problem Codes Device-Device Incompatibility (2919); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/07/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the patient underwent a plf (posterior lumbar fusion) for cervical spondylotic myelopathy (c3-c5) on (b)(6) 2024.In the surgery, the surgeon attempted to attach the screw to the screwdriver in question, but the threaded part at the tip of the screwdriver was damaged, so it was difficult to attach.It clearly appeared to be damaged.The surgery was continued with another screwdriver.The surgery was completed successfully with no surgical delay.The patient status was reported to be stable.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d9: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.E3: reporter is a j&j employee.H3, h6: the investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in japan as follows: it was reported that the patient underwent a plf (posterior lumbar fusion) for cervical spondylotic myelopathy (c3-c5) on (b)(6) 2024.In the surgery, the surgeon attempted to attach the screw to the screwdriver in question, but the threaded part at the tip of the screwdriver was damaged, so it was difficult to attach.It clearly appeared to be damaged.The surgery was continued with another screwdriver.The surgery was completed successfully with no surgical delay.The patient status was reported to be stable.This report is for a symphony oct system polyaxial screw driver shaft x20, short.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional narrative: h3, h6: a review of the receiving inspection (ri) for poly driver shft x20 short, was conducted identifying that lot number pc5121508 was released in one batch.Batch1: released on may 06, 2021 with no discrepancies.Supplier: greatbatch medical the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.The device associated with this report was returned to depuy synthes for evaluation.Visual analysis of the returned sample found tip of the device is stripped.Even though, a functional test cannot be performed without mating device it is not unreasonable the observed condition of the device can lead to functional issue.The observed condition was identified as an end of life indicator; damage consistent with repeated use and servicing.The lifecycle requirements of the device are event related and depend on the use and inspection of the device in clinical practice.As the device can be damaged on the first or 100th use, the device must be properly inspected prior to each surgical use.Refer to the device/country specific ifu for information related to end of life, reprocessing instructions, and inspection procedures.A dimensional inspection was unable to be performed due to the condition of the complaint.A functional test was unable to be performed without mating component.The overall complaint was confirmed as the observed condition of the poly driver shft x20 short would have contributed to the complained issue.Based on the investigation findings, the potential cause is traced to end of life, and it has been determined that no corrective and/or preventative action is required.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.The drawings reflecting the current and manufactured revisions were reviewed.No conclusions could be drawn as no devices were returned for manufacturer review or investigation.Review of manufacturing records has been requested.

Brand Name
SYMPHONY OCT SYSTEM POLYAXIAL SCREW DRIVER SHAFT X20, SHORT
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key18958111
Report Number1526439-2024-01109
Device Sequence Number19961600
Product Code HXX
UDI-Device Identifier10705034530666
UDI-Public(01)10705034530666
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number202000156
Device Lot NumberPC5121508
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/22/2024
Supplement Date Received by Manufacturer03/22/2024
04/15/2024
05/13/2024
Initial Report FDA Received Date03/22/2024
Supplement Report FDA Received Date03/22/2024
05/10/2024
05/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/06/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN SCREWS
Patient SexUnknown